Pennsylvania, 2015Flood in Pennsylvania, May 31, 2015
May 31, 2015 · NWS CLE · 1 event in 1 county or zone
A very warm and moist airmass was in place across the region when a cold front moved into the area from the north on May 30th. The frontal boundary stalled over the area with a wave of low pressure moving along the front on May 31st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm and moist airmass was in place across the region when a cold front moved into the area from the north on May 30th. The frontal boundary stalled over the area with a wave of low pressure moving along the front on May 31st. Multiple rounds of rainfall occurred on May 30 and 31, eventually leading to flooding in Crawford County. Areas around Conneaut Lake were inundated with water, causing water to enter some basements and a bridge on State Route 285 was compromised due to water undermining it. Numerous roads were closed including I-79 south of Meadville. Conneaut Lake received 1.85 inches of rain on the 30th and another 2.62 inches on the 31st for a 2 day total of 4.56. Much of the county received between 1.5 and 4 of rain during this time frame.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 31, 3:14 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, May 31, 3:14 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
414 PM EDT SUN MAY 31 2015
.SYNOPSIS...
LOW PRESSURE OVER THE UPPER OHIO VALLEY WILL MOVE EAST
TONIGHT. COOL HIGH PRESSURE OVER THE NORTHERN GREAT LAKES WILL
SLOWLY MOVE EAST THE FIRST HALF OF THE WEEK. MOISTURE FROM THE
SOUTH MAY BEGIN TO SPREAD ACROSS THE AREA THURSDAY AND FRIDAY
AHEAD OF A COLD FRONT LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE BACK EDGE OF THE RAIN WAS MOVING NORTHEAST AT ABOUT 20 MPH
AND SHOULD BE MOVING EAST OF THE THE CLEVELAND/AKRON AREA DURING
THE LATE AFTERNOON. RAINFALL RATES HAVE INCREASED OVER THE LAST
COUPLE OF HOURS...MAINLY IN THE CONVECTIVE CELLS EAST OF CLE. THE
MAJORITY OF THE CONVECTION SHOULD BE FROM THE I-77 CORRIDOR AND
EASTWARD FROM LATE AFTERNOON ON. WILL TRIM THE FLOOD WATCH TO
AREAS WHERE RAIN AND CONVECTION MIGHT STILL BE ONGOING...EASTERN
CUYAHOGA COUNTY TO SUMMIT COUNTY AND EASTWARD. THE REMAINING
SHOWERS WILL PULL OUT FROM WEST TO EAST OVERNIGHT ALTHOUGH A FEW
LIGHT SHOWERS/DRIZZLE COULD LINGER ACROSS NORTHEAST OH AND
NORTHWEST PA OVERNIGHT. LOWS FROM THE MID 40S IN THE COLDER SPOTS
OF NORTHWEST OHIO TO THE UPPER 40S AND LOWER 50S ELSEWHERE.
CLOUDS AND A BREEZE SHOULD CONTINUE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
MODEL SOUNDINGS SHOW THAT HIGH LEVEL CLOUDS WILL LINGER ON MONDAY
BUT DRIER AIR SHOULD BEGIN TO FILTER INTO THE MID LEVELS AND
SUBSIDENCE SHOULD INCREASE. CANNOT RULE OUT SOME LINGERING LIGHT
SHOWERS OR DRIZZLE ESPECIALLY ACROSS NORTHEAST OH AND NORTHWEST
PA. STILL COOL WITH HIGHS ONLY IN THE UPPER 50S AND LOWER 60S. THE
HIGH CLOUDS SHOULD CONTINUE TO THIN ON TUESDAY. NOT MUCH CUMULUS
IS EXPECTED SO WE SHOULD BEGIN TO SEE SUNSHINE RETURN. HIGH TEMPS
WILL LIKELY JUMP UP AROUND 70 EXCEPT COOLER NEAR LAKE ERIE WITH A
CONTINUED NORTHEAST FLOW.
THE MODELS ARE UNCERTAIN ON HOW FAST OR HOW FAR THE UPPER LOW MAY
BEGIN TO LIFT OUT LATER IN THE WEEK. WEDNESDAY WILL LIKELY REMAIN
DRY WITH ENOUGH HIGH PRESSURE ACROSS THE GREAT LAKES. HIGHS BACK
UP TO NEAR NORMAL.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
MODELS DIFFER ON HOW MUCH MOISTURE WILL MOVE NORTHWARD FROM LOW
PRESSURE THAT IS EXPECTED TO MOVE ACROSS THE SOUTHEASTERN US. FOR
NOW HAVE GONE WITH SLIGHT CHANCES OF THUNDER THURSDAY INTO EARLY
FRIDAY. BY FRIDAY AFTERNOON THERE MAY BE ENOUGH HEATING TO BOOST
THUNDER CHANCES INTO THE CHANCE CATEGORY. ANOTHER FRONT IS EXPECTED
TO MOVE SOUTHWARD ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY BUT
MODELS DIFFER ON HOW FAST THIS WILL OCCUR. ONE OF THE MODELS
DOESN'T MOVE THE FRONT SOUTH OF THE REGION SATURDAY
AFTERNOON/EVENING.
IT WILL CONTINUE TO BE WARM THROUGH THE LONG TERM WITH HIGHS INTO
THE 80S.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LOW PRESSURE OVER CENTRAL OHIO WILL CONTINUE TO MOVE EASTWARD
THROUGH THE EVENING. RAIN WRAPS FROM SOUTHERN ONTARIO TO NW OHIO
BUT IS SHIFTING EASTWARD WITH THE LOW. LOCATIONS WHERE THE RAIN
HAS ENDED ARE SEEING CEILINGS LIFT TO LOW END MVFR. THE
SOUTHEASTERN PORTION OF THE AREA...INCLUDING KCAK AND KYNG...HAVE
MIXED A BIT WITH CEILINGS BRIEFLY BOUNCING TO VFR. HOWEVER AS THE
SHOWERS RETURN MVFR CONDITIONS ARE EXPECTED. CANT COMPLETELY RULE
OUT SOME THUNDER ACROSS THE EAST BUT CHANCES SEEM LOW ENOUGH TO
ONLY GO WITH A VICINITY MENTION. THERE WILL BE BRIEF IFR WITH THE
STRONGER SHOWERS. AS THE COLDER AIR SPILLS ACROSS LAKE ERIE THIS
EVENING INTO THE OVERNIGHT HOURS THERE SHOULD AT LEAST BE A PERIOD
OF IFR CLOUD COVER. BEST CHANCES OF THIS OCCURRING WILL BE EAST
AND NORTH OF A LINE FROM SANDUSKY TO KMFD TO TO KCAK TO KYNG.
WINDS WILL BE SOUTHWEST TO SOUTH FOR KCAK TO KYNG THROUGH 20Z OR
21Z AS THE LOW SHIFTS EASTWARD. ALL LOCATIONS WILL THEN BE
NORTHEAST AND GUSTY THROUGH THE EVENING. THE STRONGEST WIND GUSTS
WILL BE NEAR THE LAKESHORE WITH A FEW GUSTS UP TO 40 KNOTS
POSSIBLE. WINDS WILL DECREASE AFTER MIDNIGHT AS THEY SHIFT TO THE
NORTH BUT WILL REMAIN AROUND 10 KNOTS.
OUTLOOK...NON VFR LIKELY MONDAY...CONTINUING MONDAY NIGHT IN NE
OH/NW PA.
&&
.MARINE...
LOW PRESSURE OVER CENTRAL OHIO WILL WEAKEN AS IT MOVES
EASTWARD ACROSS PA TONIGHT. IS IT DOES HIGH PRESSURE WILL BUILD OVER
THE LAKE AND EVENTUALLY BECOME CENTERED OVER LAKE HURON TUESDAY
AFTERNOON. THIS WILL ALLOW THE 30 KNOT NORTHEAST WINDS TO DECREASE
THROUGH THIS EVENING. AS WINDS BECOME NORTHERLY THEY SHOULD DECREASE
BUT MAY CONTINUE TO CAUSE SOME LARGER WAVES INTO MONDAY MORNING.
WILL KEEP THE SMALL CRAFT AND BEACH HAZARDS GOING IN THEIR CURRENT
CONFIGURATION.
EASTERLY WINDS WILL ONCE AGAIN INCREASE ON WEDNESDAY BUT SHOULD NOT
EXCEED 15 KNOTS. WINDS LOOK AS IF THEY BECOME LIGHT AND VARIABLE
THURSDAY INTO FRIDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...BEACH HAZARDS STATEMENT THROUGH MONDAY MORNING FOR
OHZ003-007>012-089
FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ011>014-020>023-089
PA...BEACH HAZARDS STATEMENT THROUGH MONDAY MORNING FOR PAZ001.
FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR
LEZ142>149.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLEN
Hazardous weather outlook, May 31, 3:31 PM EST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
431 PM EDT SUN MAY 31 2015
OHZ003-006>010-017>019-027>033-036>038-047-012045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-
431 PM EDT SUN MAY 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ011>014-020>023-089-PAZ001>003-012045-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
431 PM EDT SUN MAY 31 2015
...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ142>149-162>169-012045-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
431 PM EDT SUN MAY 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 31, 1:32 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
232 PM EDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 3 NNW PARMA 41.42N 81.75W
05/30/2015 E60.00 MPH CUYAHOGA OH TRAINED SPOTTER
TIME AND LOCATION ADJUSTED BASED ON RADAR.
0515 PM TSTM WND DMG 3 NNW PARMA 41.42N 81.75W
05/30/2015 CUYAHOGA OH 911 CALL CENTER
TREES DOWN...TIME AND LOCATION ADJUSTED BASED ON RADAR.
0525 PM TSTM WND DMG 1 E BROOKLYN 41.43N 81.73W
05/30/2015 CUYAHOGA OH PUBLIC
LARGE TREES DOWN ACROSS FULTON ROAD AT ARCHMERE, FULTON
ROAD AT NORTHCLIFF, AND W 58TH STREET IN OLD BROOKLYN...
REPORT CORRECTED FOR TREE LOCATIONS AND TIME VIA SOCIAL
MEDIA REPORTS.
0525 PM TSTM WND DMG 4 SW CLEVELAND 41.43N 81.73W
05/30/2015 CUYAHOGA OH PUBLIC
SNAPPED TREES AND BUILDING DAMAGE OFF OF BROOKPARK
ROAD...REPORT VIA SOCIAL MEDIA...TIME IS RADAR ESTIMATED.
0545 PM HAIL CLEVELAND 41.48N 81.68W
05/30/2015 M0.75 INCH CUYAHOGA OH TRAINED SPOTTER
0615 PM TSTM WND DMG LORAIN 41.44N 82.18W
05/30/2015 LORAIN OH FIRE DEPT/RESCUE
LIMBS DOWN.
0618 PM HAIL TWINSBURG 41.32N 81.45W
05/30/2015 M1.00 INCH SUMMIT OH PUBLIC
0625 PM HAIL LAGRANGE 41.24N 82.12W
05/30/2015 M1.00 INCH LORAIN OH PUBLIC
0629 PM HAIL BEDFORD 41.39N 81.54W
05/30/2015 M0.50 INCH CUYAHOGA OH TRAINED SPOTTER
0631 PM TSTM WND DMG BAINBRIDGE 41.39N 81.34W
05/30/2015 GEAUGA OH 911 CALL CENTER
TREES DOWN.
0650 PM FLOOD ROCKY RIVER 41.47N 81.85W
05/30/2015 CUYAHOGA OH EMERGENCY MNGR
LOW SPOTS ON INTERSTATE 90 FLOODED FROM STANDING WATER.
0658 PM TSTM WND DMG BROOKLYN HEIGHTS 41.42N 81.67W
05/30/2015 CUYAHOGA OH 911 CALL CENTER
WIDESPREAD WIND DAMAGE. LOTS OF STANDING WATER FLOODING.
0659 PM HAIL GARFIELD HEIGHTS 41.42N 81.60W
05/30/2015 M1.00 INCH CUYAHOGA OH TRAINED SPOTTER
0700 PM TSTM WND DMG SHAKER HEIGHTS 41.48N 81.55W
05/30/2015 CUYAHOGA OH 911 CALL CENTER
TREES DOWN
0700 PM TSTM WND DMG 2 SW CLEVELAND HEIGHTS 41.49N 81.59W
05/30/2015 CUYAHOGA OH PUBLIC
SOCIAL MEDIA REPORT OF A TREE DOWN ON FAIRMOUNT ROAD IN
CLEVELAND HEIGHTS...TIME ESTIMATED BY RADAR
0722 PM TSTM WND GST WILLARD 41.05N 82.72W
05/30/2015 E70.00 MPH HURON OH TRAINED SPOTTER
0727 PM TSTM WND GST WILLARD 41.05N 82.72W
05/30/2015 E60.00 MPH HURON OH TRAINED SPOTTER
0734 PM TSTM WND GST WILLARD 41.05N 82.72W
05/30/2015 E60.00 MPH HURON OH TRAINED SPOTTER
&&
SEFCOVICFlood, Crawford
- When
- May 31, 4:20 PM EST to 7:00 PM EST
- Where
- Crawford County, 2.79 mi ESE of Harmonsburg to 0.85 mi WSW of Shermansville
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 41.658, -80.278
Areas around Conneaut Lake were inundated with water, causing water to enter some basements and a bridge on State Route 285 was compromised due to water undermining it. Numerous roads were closed including a portion of I-79 south of Meadville. Conneaut Lake received 1.85 inches of rain on the 30th and another 2.62 inches on the 31st for a 2 day total of 4.56. Much of the county received between 1.5 and 4 of rain during this time frame.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 31, 20151 death · 2 events
- Flash Flooding in New Jersey, May 31, 2015$100,000 · 4 events
- Tornado and Flooding in Pennsylvania, May 31, 2015$32,000 · EF0 · 14 events
- Flash Flood and Hail in Pennsylvania, May 31, 2015$12,000 · 2 in hail · 19 events
- High Surf in Hawaii, May 31, 201516 events
- Flash Flooding in New Jersey, May 31, 201512 events
- Hail and Damaging Winds in Oregon, May 31, 20151.75 in hail · 12 events
- Flooding and Hail in Tennessee, May 31, 2015$13,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, May 31, 2015$6,000 · 50 kt wind · 8 events
- Flash Flood and Hail in Georgia, May 31, 20151 in hail · 7 events
- Damaging Winds and Heavy Rain in Florida, May 31, 2015$500 · 50 kt wind · 6 events
- Damaging Winds in Virginia, May 31, 2015$11,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576340.